Feeling better already is that possible??

So I got my levothroxine 100mcg on Friday took the first dose then Friday eve I took another with the plan to start taking them in the evening forgot and took another Saturday morning and one Sunday morning but today I didn't feel as exhausted as I have been!! I actually made it all day without the overwhelming urge for a sleep.

The Dr said I'd start feeling better in a few days but what Ive read says weeks. Should I expect to crash soon?

12 Replies

  • No, I should think you've just responded well. You might get symptoms returning by the time you need your next test as normally a rise in levo is needed around every six weeks approx until you reach an optimum. An optimum means when all your symptoms resolve and you feel well. Then you would only need a yearly blood test or one when any symptoms return.

  • Hi Jody, it's common to start out on a smaller dose so your body becomes more accustomed to outside hormone. It may not be true for you but watch out for it. You won't get the full effect of your dose for about two weeks as the blood level increases and accumulates because the half life is almost two weeks. You could start having good effects right away.



  • When I started on Levo on 50mcg I felt wonderful on day 4 but it didn't last but it showed that I definitely needed it. When I was diagnosed I had a 'normal' T4 level and a TSH of 15.

  • The Dr. has given you a high starting dose - I started on 75 and felt brilliant straight away but after a couple of months I went hyper. and was told to reduce to 50 straight away which wasn't a good idea as I felt very odd so I decided to cut up the tablets and reduce slowly over a few days. That was 3 years ago and feel fine now . I take 50 unless I am very busy or the weather is cold so I have a good stock of 25's. She leaves the decision up to me. Good Luck but watch out for hyper.symptoms

  • Hello. When I took my first thyroxide - which was only a 25 mg tablet, I FELT better within half an hour, this continued. After a bit the side effects came along too. I NEEDED to take more of the tablet to get the needed results, and because of the side effects I sometimes take them and sometimes the natural thyroid which have no or different side effects. A lot of the health problems I had before have gone or are there a lot less, things the doctor kept pushnig to one side but which were part of the thyroid thing.

  • Well I felt better quite quickly on 100mcg, probably within the first week or two. Am I right in thinking you took two on Friday, and then one Sat morning and one Sunday morning? I hope the improvement continues for you, I'm sure when we are crying out for something our bodies are quick to use it. Best wishes MariLiz

  • Yes one Fri morning one Friday night then took the one sat morning without thinking

  • I've always felt better in the kind of timescale you describe. I don't then 'crash' as such, but I think I tend to slowly reduce to a smaller improvement. But it's such a gentle decline I don't really notice.

  • it does work that fast and no you won't crash.

    I did crash a month later, but I had Adrenal insufficiency, and needed cortef, but probably very few people need that. but it took me another 2 years to get a diagnosis for that..

  • Bamy do you mind me asking what tests you had to confirm your Adrenal Insufficiency? I've had a couple of Short Synacthen tests. The last one came back dodgy, so I had to have an Insulin Stress Test (nasty)! My cortisol level was low during the hypo (320 ish I think, when it should've been 550) so I had a brain MRI with pituitary contrast. They've said my pituitary is fine, no tumours, but I have to wait until December for my next hospital appt as my thryroid levels were high (normally underactive). They increased my Levo and can't look at the low cortisol until the TFT has stabilised (consultant told me it's because they all work together). Anyway, I've been reading up on low cortisol and its causes and wondering what tests they are going to put me through next. I don't know anyone else who has this problem, so it would be nice to hear from someone who has gone through this already. Thanks.

  • Think I spoke too soon or that extra tablet at the weekend had an effect as it's 6. 15 and I'm exhausted definitely an improvement from before but not as energetic as yesterday which is funny because I was sick yesterday lol

  • Don't be tempted to increase too quickly. As has been said, you should have been put on 50mcg for a month then retested, then increased to 75 or 100. To whack 100mcg straight in is frankly irresponsible.

You may also like...